Hail, Ozark
- When
- April 7, 5:21 PM CST
- Where
- Ozark County, 2.82 mi SSW of Hammond
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.630, -92.660
Nickle sized hail was reported by a trained Spotter.
An upper level trough moving across Texas and the lower Mississippi Valley sparked thunderstorms over the eastern Missouri Ozarks. A few storms produced small hail and wind gusts over 50 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An upper level trough moving across Texas and the lower Mississippi Valley sparked thunderstorms over the eastern Missouri Ozarks. A few storms produced small hail and wind gusts over 50 mph. Rainfall accumulations for the two-day period averaged between one quarter and one half inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 7, 2:01 PM CST, 3 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 301 PM CDT Sun Apr 7 2019 .SHORT TERM...(This evening through Monday) Issued at 238 PM CDT Sun Apr 7 2019 Even though showers and storms have not yet developed, our area remains in the warm sector ahead of an advancing cold front over eastern Kansas this afternoon. Dewpoint temperatures were in the upper 50s to lower 60s, and the latest RAP soundings using the Near Storm Environment Awareness program show current surface based CAPE over 2000 j/kg. 0-6km bulk shear is marginal with values at or below 30 knots. While better low level moisture remains well to our south, think storm development will be possible along the front from later this afternoon through tonight. Monday still looks warm and dry with highs once again reaching the 70s. .LONG TERM...(Monday Night through Sunday) Issued at 238 PM CDT Sun Apr 7 2019 Mainly monitoring trends with the storm system deepening over the central High Plains on Wednesday and moving across our region Wednesday night and Thursday. Initial concern will be increasing southwest winds that will have the potential to gust to over 30 mph, especially Wednesday afternoon and evening. There is pretty decent consistency on the placement of the surface and upper level low over southeast Nebraska Thursday morning, but some differences on precipitation placement. In fact it looks like some areas may get missed altogether on precip as a well developed dry slot is progged to move over our area. For now have maintained very low precip chances as it appears there will be access to gulf moisture. Next concern will be the colder temperatures spilling into our area behind this system on Thursday-Saturday. Both the ECMWF and GFS have the 540 dm thickness line bisecting our forecast area on Friday afternoon. Only slight rebounding in thickness shows up by Saturday morning. Thus confidence remains fairly high in the temperature trends for later this week. Later in the weekend an upper level trough moving across the southern Plains could bring rain to the region during the latter part of the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1231 PM CDT Sun Apr 7 2019 Quiet weather is expected for the region into this afternoon. High clouds will move across the region with the potential this afternoon and evening for some isolated showers or storms. Storms will mainly be a concern for the Branson terminal however. Surface winds will shift from the south to the northeast bu this evening as a cold front moves through the area. && .FIRE WEATHER... Issued at 238 PM CDT Sun Apr 7 2019 On Wednesday afternoon we could see some fire weather concerns as southwest winds increase to over 30 mph at times while temperatures rise into the 80s and minimum relative humidities fall below 40 percent. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Hatch FIRE WEATHER...Terry
Hazardous Weather Outlook National Weather Service Springfield MO 335 PM CDT Sun Apr 7 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 335 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to scattered Thunderstorms are expected to develop late this afternoon or early this evening and continue into tonight as a cold front moves across the region. Strong to severe thunderstorms will be possible south of Interstate 44, with the highest chances over south central Missouri. The strongest storms will be capable of producing damaging winds gusts over 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system is expected to move into the Plains Wednesday with strong winds leading to an elevated threat for grass fires...followed by thunderstorm chances on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT SUN APR 7 2019
MOZ057-072315-
Miller MO-
531 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER COUNTY UNTIL
615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Osage Beach, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Iberia... Ulman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3817 9219 3816 9218 3803 9219 3813 9252
3823 9247 3823 9219
TIME...MOT...LOC 2230Z 270DEG 19KT 3817 9245
RunnelsSpecial Weather Statement
National Weather Service Springfield MO
607 PM CDT SUN APR 7 2019
MOZ105-072345-
Ozark MO-
607 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OZARK COUNTY UNTIL 645
PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Theodosia, or 10 miles northwest of Bull Shoals, moving east at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Theodosia...
Pontiac... Sundown...
Hardenville... Tecumseh...
Long Run... Isabella...
Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near the northern sections of Bull Shoals Lake, prepare for
strong winds and cloud to ground lightning. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3652 9278 3667 9274 3667 9220 3650 9220
3650 9277
TIME...MOT...LOC 2302Z 274DEG 13KT 3659 9270
RunnelsThe Springfield radar (KSGF), 94 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 hail. Local standard time, as filed.
Nickle sized hail was reported by a trained Spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 816405.